MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL

COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Model Number G50624
Medical Device Problem Codes Break (1069); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/03/2022
Type of Reportable Event Malfunction
Event or Problem Description
Reported by the dm via email on behalf of the customer - the stent sheath separated and the stent was not able to be deployed.The following has been requested- jm 10jan2022.The following has been answered- jm 12jan2022.Did any unintended section of the device remain inside the patient¿s body? no.If yes, please describe.Did the patient require any additional procedures due to this occurrence? no.Did the product cause or contribute to the need for additional procedures? no.If yes, please specify additional procedures and provide details.Has the complainant reported any adverse effects on the patient due to this occurrence? no.Has the complainant reported that the product caused or contributed to the adverse effects? no.Please specify adverse effects and provide details.Was the patient hospitalized or was there prolonged hospitalization due this occurrence? no.The following has been requested- jm 10jan2022.The following has been answered- jm 10jan2022.Please provide a customer contact person including their name, title and contact information: (b)(6).Will this be reported to the fda? no.Would the customer like an acknowledgment letter? yes.Please choose an appropriate account action for the customer: no charge replacement.No charge replacement, credit issued, no action.Is the device available for return? yes- i have it and will send today.Did the device make patient contact? yes.The following has been requested- jm 10jan2022.The following has been answered- jm 12jan2022.Are images of the device or procedure available? n/a, yes, no yes, it was a picture i sent in of the product.At what stage of the procedure did the complaint occur? unpacking or preparation, insertion, during stent placement, removing the introducer post stent placement.Insertion.Was a sphincterotomy performed prior to use of the stent device? n/a, yes, no.Yes.Was balloon dilation performed prior to use of the stent device? n/a, yes, no.No.What was the length and diameter of the stricture? (common bile duct-3-4cm length).What brand of endoscope was used with the device? olympus.Was the product inspected for kinks or damage before use? n/a, yes, no.Yes.What was the position of the elevator during deployment? n/a, open, closed.Open.Was the delivery system tracked around a tight angle in the patient anatomy or around a tight angle in an endoscope? n/a, yes, no.No, it was high and the elevator was down-would not release.Was the device flushed through both flushing ports before the procedure, as per ifu? n/a, yes, no.Yes with water.Details of the wire guide used (name, diameter, hydrophyllic)? olympus visiglide.What was the target location for the stent? through common bile duct into hylar region.Was the red safety lock removed before inserting the delivery system? n/a, yes, no.No, was the red safety lock removed before stent deployment? n/a, yes, no, yes, was the patient's anatomy tortuous? (fairly tight but not tortuous.Hylar strictures are pretty tight in general).Did the patient exhibit altered anatomy? n/a, yes, no.No.If yes, please specify the type of altered anatomy: did the patient have any pre-existing conditions? n/a, yes, no.Yes, stricture high in cbd.If yes, please state the specific condition(s): was resistance encountered when advancing the wire guide to the target location? n/a, yes, no.Not sure.If yes, how did the physician deal with this resistance? was resistance encountered when advancing the delivery system to the target location? n/a, yes, no.No.If yes, how did the physician deal with this resistance? was there resistance felt passing the delivery system through the stricture? n/a, yes, no.No.Was any damage noted on the wire guide before, during or after the procedure? n/a, yes, no.No.Did the tip of the delivery system cross the target location? yes.Was the handle pulled toward the hub during deployment? n/a, yes, no.Yes, but the outer sheath would not move and it separated.Was the delivery system pushed during deployment? n/a, yes, no.No.Was the stent being placed through the side wall of a previously placed stent? n/a, yes, no.No, it was not paced-bec.The outer sheath broke.Was the stent deployed smoothly / without resistance? n/a, yes, no.No, see # 25.Was the stent fully deployed before removing the delivery system from the patient? n/a, yes, no.No.Did any part of the product snag/get caught on the stent when removing the delivery system? n/a, yes, no.No, was never placed.Just the entire introducer with stent was removed.Was post-dilation performed after the placement of the stent? n/a, yes, no.No.Did the patient require any additional procedures as a result of this event? n/a, yes, no.No.If yes, what intervention was required? was the secondary intervention performed during the same procedure as the device failure or was it scheduled for another day? [n/a, same procedure, another day] same procedure, another day] placed 2 evolution biliary instead.Were any other defects (other than the complaint issue) observed on the delivery system prior to return? [n/a, yes, no].If yes, please specify what other defect(s) were observed.
 
Additional Manufacturer Narrative
Pma/510(k) #: k163018.The investigation is in progress and a follow up mdr will be submitted.
 
Additional Manufacturer Narrative
Pma/510(k) #k163018.The investigation is in progress and a follow up mdr will be submitted.
 
Event or Problem Description
Lab evaluation completed: 10 feb 2022.Visual inspection: kink below the handle, the outer sheath is separated approx.30cm from distal white tip functional inspection: device flushed with no issues, the 0.035inch wire guide would not pass the kink.
 
Additional Manufacturer Narrative
Pma/510(k) #k163018.Device evaluation the zilbs-635-10-8 device of lot number c1812859 involved in this complaint was returned for evaluation, without the original packaging.With the information provided, a physical examination and document-based investigation was conducted.Lab evaluation the device related to this occurrence underwent a laboratory evaluation on the 10th of february 2022.On evaluation of the device a kink was observed below the handle and the outer sheath was separated approx.30cm from distal white tip.The device flushed as expected and a 0.035¿ wire guide would not pass due to the kink on the device.Document review prior to distribution zilbs-635-10-8 devices are subjected to a visual inspection and functional checks to ensure device integrity.A review of the manufacturing records for zilbs-635-10-8 of lot number c1812859 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1812859.There is no evidence to suggest the user did not follow the instructions for use (ifu0065-3) root cause review a definitive root cause could not be determined as the circumstances of use cannot be replicated in the laboratory.A possible root cause could be attributed to the patient`s pre-existing conditions.It is stated that the patient had a common bile duct (cbd) stricture.In addition, according to the customers testimony the patient s anatomy was tight but not tortuous.The patient`s tight anatomy most likely contributed to this kink.It is stated that as the user pulled the handle toward the hub during deployment there was no movement.It is also possible that the force exerted could have contributed to the kink as well as the outer sheath separation.If the device was bent around a tight angle in the patient¿s anatomy during attempted deployment it may have contributed to the separation of the outer sheath.Resistance during advancement could have increased the deployment forces resulting in the kink and separation of the outer sheath hence preventing the user from deploying the stent.Summary complaint is confirmed as the failure was verified in the laboratory.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation.
 
Additional Manufacturer Narrative
Pma/510(k) #k163018.Device evaluation: the zilbs-635-10-8 device of lot number c1812859 involved in this complaint was returned for evaluation, without the original packaging.With the information provided, a physical examination and document-based investigation was conducted.Lab evaluation: the device related to this occurrence underwent a laboratory evaluation on the 10th of february 2022.On evaluation of the device a kink was observed below the handle and the outer sheath was separated approx.30cm from distal white tip.The device flushed as expected and a 0.035¿ wire guide would not pass due to the kink on the device.Document review: prior to distribution zilbs-635-10-8 devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for zilbs-635-10-8 of lot number c1812859 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1812859.There is no evidence to suggest the user did not follow the instructions for use (ifu0065-3) image review n/a.Root cause review: a definitive root cause could not be determined as the circumstances of use cannot be replicated in the laboratory.A possible root cause could be attributed to the patient`s pre-existing conditions.It is stated that the patient had a common bile duct (cbd) stricture.In addition, according to the customers testimony the patient s anatomy was tight but not tortuous.The patient`s tight anatomy most likely contributed to this kink.It is stated that as the user pulled the handle toward the hub during deployment there was no movement.It is also possible that the force exerted could have contributed to the kink as well as the outer sheath separation.If the device was bent around a tight angle in the patient¿s anatomy during attempted deployment it may have contributed to the separation of the outer sheath.Resistance during advancement could have increased the deployment forces resulting in the kink and separation of the outer sheath hence preventing the user from deploying the stent.Summary: complaint is confirmed as the failure was verified in the laboratory.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Supplemental correction report is being submitted due to the corrections to the investigation (a-code) and investigation conclusions on the 04-may-2023.

Brand Name
ZILVER 635 BILIARY SELF EXPANDING METAL STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
MDR Report Key13415063
Report Number3001845648-2022-00046
Device Sequence Number11934616
Product Code FGE
UDI-Device Identifier10827002506241
UDI-Public(01)10827002506241(17)240325(10)C1812859
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date03/25/2024
Device Model NumberG50624
Device Catalogue NumberZILBS-635-10-8
Device Lot NumberC1812859
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/03/2022
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date01/03/2022
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/10/2022
Supplement Date Received by Manufacturer01/10/2022
01/10/2022
01/10/2022
Initial Report FDA Received Date02/01/2022
Supplement Report FDA Received Date03/10/2022
04/20/2022
05/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown